Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 620, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 3, 2017, 4:52 PM CDT for Ellis County, Harper County, Woodward County, Oklahoma. It was in force for 68 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2017, 4:52 PM CDT (21:52 UTC)
- Expired
- Jul 3, 2017, 6:00 PM CDT
- In force
- 68 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Ellis County, OK, Harper County, OK, Woodward County, OK
The radar
The Dodge City radar (KDDC), 135 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 4:54 PM CDT | TSTM WND GST 60 | Fort Supply, OK | |
| Jul 3, 5:00 PM CDT | TSTM WND DMG | Fort Supply, OK | LARGE TREE LIMBS DOWN |
| Jul 3, 5:19 PM CDT | TSTM WND GST 70 | 1 S Fort Supply, OK | AT FORT SUPPLY LAKE. RELAYED BY KWTV TV. |
| Jul 3, 5:20 PM CDT | TSTM WND GST 70 | 5 Nw Woodward, OK | |
| Jul 3, 5:25 PM CDT | TSTM WND GST 67 | Gage, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 3:24 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1633 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted.
214
WUUS54 KOUN 032152
SVROUN
OKC045-059-153-032300-
/O.NEW.KOUN.SV.W.0620.170703T2152Z-170703T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
452 PM CDT MON JUL 3 2017
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northwestern Ellis County in northwestern Oklahoma...
Southern Harper County in northwestern Oklahoma...
West central Woodward County in northwestern Oklahoma...
* Until 600 PM CDT
* At 451 PM CDT, a severe thunderstorm was located 6 miles southeast
of Follett, moving east at 10 mph. Another severe thunderstorm was
located near May moving east southeast at 25 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Woodward, Shattuck, Laverne, Gage, Fargo, Fort Supply, May, Tangier
and Catesby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3678 10000 3666 9980 3666 9929 3659 9929
3626 9960 3625 10000
TIME...MOT...LOC 2151Z 259DEG 8KT 3636 10007
HAIL...1.75IN
WIND...70MPH
$$
031 follow-up statement
210
WWUS54 KOUN 032222
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
522 PM CDT MON JUL 3 2017
OKC045-059-153-032300-
/O.CON.KOUN.SV.W.0620.000000T0000Z-170703T2300Z/
Ellis OK-Harper OK-Woodward OK-
522 PM CDT MON JUL 3 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN ELLIS...SOUTHERN HARPER AND WEST CENTRAL WOODWARD
COUNTIES...
At 521 PM CDT, a severe thunderstorm was located near Fort Supply,
moving southeast at 40 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Trained weather spotters have reported 60 to 70 mph wind
gusts with this storm, and tree damage.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Woodward, Shattuck, Laverne, Gage, Fargo, Fort Supply, May, Tangier
and Catesby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. This storm is producing wind damage
near Fort Supply. Seek shelter now inside a sturdy structure and
stay away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3677 10000 3665 9980 3665 9929 3659 9929
3626 9960 3625 10000
TIME...MOT...LOC 2221Z 302DEG 36KT 3657 9955
HAIL...1.75IN
WIND...70MPH
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:02 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 3, 3:02 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Norman OK 302 PM CDT Mon Jul 3 2017 .DISCUSSION... As discussed with the update earlier, there is a strong signal for a convective complex developing this afternoon northwest, and sweeping southeast through the area this afternoon through early Tuesday morning. And with this is the high probability of damaging winds and heavy rainfall, and will explicitly mention these possibilities in the zones tonight. With this evolution now expected, this shifts the focus for storms tomorrow more to the south closer to any remnant surface boundary, although a lot will depend on what specifically happens overnight. The base of the upper trough across the Midwest is progged to continue to poke into Oklahoma Wednesday which could help support scattered thunderstorms. Upper ridge strengthens in the Rockies and the High Plains later this week which will reduce precipitation chances Thursday and Friday, but then we will start again with precipitation chances of late storms moving off the central High Plains into northeastern sections of the area. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 70 89 70 88 / 70 30 40 30 Hobart OK 70 92 71 91 / 70 20 40 30 Wichita Falls TX 74 92 73 91 / 60 30 40 30 Gage OK 65 91 67 92 / 70 20 20 20 Ponca City OK 69 84 68 88 / 70 30 30 20 Durant OK 73 88 72 88 / 60 40 40 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. &&
Hazardous weather outlook, Jul 3, 4:01 PM CDT, 51 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 401 PM CDT Mon Jul 3 2017 OKZ004>048-050>052-TXZ083>090-042115- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 401 PM CDT Mon Jul 3 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is a Enhanced Risk of severe thunderstorms this afternoon and tonight across parts of central and western Oklahoma and a small part of western north Texas. .Location... The Enhanced risk encompasses an area from from Freedom and Cherokee, to Guthrie, to Norman, to Duncan, Electra and Quanah Texas, to Hollis, Arnett and Fort Supply. A Slight risk surrounds the Enhanced risk and includes areas north of a line from Calvin, to Marietta Oklahoma to Henrietta, Seymour and Benjamin Texas. A Marginal risk includes the remainder of southern Oklahoma and western north Texas. .Timing... Through 1 am. .Impacts... Winds up to 80 mph. Hail up to the size of Tennis balls. Flooding rain. .Discussion... Scattered thunderstorms will be possible this afternoon across many parts of Oklahoma and western north Texas. A few of these storms may approach severe levels with small hail and gusty winds, as well as brief heavy rain. Otherwise, a more organized area of showers and thunderstorms is expected to develop across southwest Kansas into far northwest Oklahoma. This complex of storms is then expected to move east and southeast during the late afternoon and evening hours, impacting much of Oklahoma and western north Texas. Damaging straight line winds will be the main threat, with large hail and heavy rainfall also possible, especially across the enhanced and slight risk areas. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk areas should prepare for severe weather operations this afternoon and evening. .Heavy rain... Torrential rain will be likely with many of the storms through tonight. Flooding may occur in areas with poor drainage, or where heavy rain fell on Sunday or Sunday night. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... There will be a chance of thunderstorms each day except Friday. Severe storms will be possible over northern and central Oklahoma Tuesday and Wednesday. .Heavy rain... Flooding will be possible again Tuesday and Wednesday across northern and central Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jul 3, 3:33 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
333 PM CDT MON JUL 3 2017
OKZ004-032100-
Harper OK-
333 PM CDT MON JUL 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR northern Harper County Until 400
PM CDT...
AT 332 PM CDT, a strong thunderstorm was located 6 miles southeast of
Englewood, moving east at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
Locations impacted include...
Buffalo and Selman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Storm intensity is increasing and severe weather may develop rapidly.
Stay alert and listen for warnings.
&&
LAT...LON 3700 9945 3697 9943 3672 9942 3684 10001
3700 10000
TIME...MOT...LOC 2032Z 267DEG 22KT 3697 9990
03Special weather statement, Jul 3, 4:43 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
443 PM CDT MON JUL 3 2017
OKZ004-009-032230-
Harper OK-Ellis OK-
443 PM CDT MON JUL 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Harper and
northwestern Ellis Counties Until 530 PM CDT...
AT 441 PM CDT, a strong thunderstorm was located 6 miles east of
Follett, moving east at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Frequent cloud to ground lightning...
Locations impacted include...
Laverne, Gage, Fargo, May and Catesby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Storm intensity is increasing and severe weather may develop rapidly.
Stay alert and listen for warnings.
&&
LAT...LON 3678 10000 3666 9980 3666 9961 3634 9961
3627 10000
TIME...MOT...LOC 2141Z 251DEG 17KT 3646 10003
03The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:10 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Johnston | 65 min |
| Jul 2, 7:12 PM CDT | Special Weather Statement | OUN | Pottawatomie | 63 min |
| Jul 2, 7:18 PM CDT | Special Weather Statement | OUN | Carter, Jefferson | 57 min |
| Jul 2, 7:23 PM CDT | Severe Thunderstorm Warning | OUN | Carter | 37 min |
| Jul 2, 7:25 PM CDT | Special Weather Statement | OUN | Garvin | 50 min |
| Jul 2, 7:27 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Johnston, Murray, Pontotoc | 48 min |
| Jul 2, 7:42 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love | 48 min |
| Jul 2, 8:03 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Hughes, Johnston, Murray, Pontotoc | 57 min |
| Jul 2, 8:09 PM CDT | Special Weather Statement | OUN | Atoka | 36 min |
| Jul 2, 8:27 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Love | 63 min |
| Jul 2, 8:32 PM CDT | Special Weather Statement | OUN | Murray | 43 min |
| Jul 2, 8:48 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 42 min |
| Jul 2, 8:58 PM CDT | Areal Flood Advisory | OUN | Atoka | 3 hr |
| Jul 2, 9:06 PM CDT | Severe Thunderstorm Warning | OUN | Love, Marshall | 39 min |
| Jul 2, 9:30 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Love | 45 min |
| Jul 2, 9:40 PM CDT | Special Weather Statement | OUN | Murray | 50 min |
| Jul 2, 9:46 PM CDT | Special Weather Statement | OUN | Bryan | 44 min |
| Jul 2, 9:48 PM CDT | Special Weather Statement | OUN | Carter | 57 min |
| Jul 2, 9:56 PM CDT | Areal Flood Advisory | OUN | Carter, Love, Marshall | 3 hr |
| Jul 2, 10:03 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Marshall | 57 min |
| Jul 2, 10:21 PM CDT | Areal Flood Advisory | OUN | Bryan, Marshall | 3 hr |
| Jul 2, 10:23 PM CDT | Special Weather Statement | OUN | Marshall | 37 min |
| Jul 2, 10:34 PM CDT | Special Weather Statement | OUN | Murray | 26 min |
| Jul 2, 10:44 PM CDT | Special Weather Statement | OUN | Love | 31 min |
| Jul 2, 10:57 PM CDT | Severe Thunderstorm Warning | OUN | Love | 18 min |
| Jul 2, 11:27 PM CDT | Special Weather Statement | OUN | Marshall, Murray | 33 min |
| Jul 2, 11:59 PM CDT | Special Weather Statement | OUN | Murray | 31 min |
| Jul 3, 12:05 AM CDT | Special Weather Statement | OUN | Marshall | 25 min |
| Jul 3, 12:11 AM CDT | Areal Flood Warning | OUN | Coal, Murray, Pontotoc | 9 hr |
| Jul 3, 12:36 AM CDT | Special Weather Statement | OUN | Johnston | 24 min |
| Jul 3, 12:58 AM CDT | Special Weather Statement | OUN | Bryan, Johnston, Marshall | 47 min |
| Jul 3, 1:35 AM CDT | Special Weather Statement | OUN | Pontotoc | 25 min |
| Jul 3, 1:43 AM CDT | Special Weather Statement | OUN | Bryan, Johnston, Marshall | 47 min |
| Jul 3, 2:22 AM CDT | Areal Flood Advisory | OUN | Bryan, Johnston | 3 hr |
| Jul 3, 2:31 AM CDT | Special Weather Statement | OUN | Bryan, Coal | 44 min |
| Jul 3, 2:35 AM CDT | Flash Flood Warning | OUN | Bryan | 6 hr |
| Jul 3, 3:14 AM CDT | Special Weather Statement | OUN | Atoka, Bryan, Coal | 61 min |
| Jul 3, 4:12 AM CDT | Special Weather Statement | OUN | Atoka, Bryan, Coal, Pontotoc | 48 min |
| Jul 3, 4:26 AM CDT | Severe Thunderstorm Warning | OUN | Bryan | 34 min |
| Jul 3, 4:56 AM CDT | Areal Flood Advisory | OUN | Atoka, Bryan | 3 hr |
| Jul 3, 4:58 AM CDT | Special Weather Statement | OUN | Atoka, Bryan, Coal | 62 min |
| Jul 3, 6:00 AM CDT | Special Weather Statement | OUN | Bryan, Johnston | 45 min |
| Jul 3, 6:47 AM CDT | Special Weather Statement | OUN | Bryan | 43 min |
| Jul 3, 7:13 AM CDT | Special Weather Statement | OUN | Garfield | 47 min |
| Jul 3, 7:55 AM CDT | Special Weather Statement | OUN | Atoka | 35 min |
| Jul 3, 9:25 AM CDT | River Flood Warning | OUN | Bryan | 26 hr |
| Jul 3, 9:26 AM CDT | River Flood Warning | OUN | Atoka | 5 days |
| Jul 3, 3:33 PM CDT | Special Weather Statement | OUN | Harper | 27 min |
| Jul 3, 3:37 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 53 min |
| Jul 3, 4:02 PM CDT | Areal Flood Advisory | OUN | Harper | 3 hr |
| Jul 3, 4:23 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 67 min |
| Jul 3, 4:43 PM CDT | Special Weather Statement | OUN | Harper | 47 min |
| Jul 3, 4:58 PM CDT | Special Weather Statement | OUN | Woods | 32 min |
| Jul 3, 5:16 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 44 min |
| Jul 3, 5:26 PM CDT | Special Weather Statement | OUN | Cotton | 49 min |
| Jul 3, 5:31 PM CDT | Special Weather Statement | OUN | Woods | 29 min |
| Jul 3, 5:38 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woods | 67 min |
| Jul 3, 5:41 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 49 min |
| Jul 3, 5:52 PM CDT | Severe Thunderstorm Warning | OUN | Woods, Woodward | 38 min |
| Jul 3, 5:57 PM CDT | Tornado Warning | OUN | Woods, Woodward | 14 min |
| Jul 3, 6:08 PM CDT | Special Weather Statement | OUN | Alfalfa | 37 min |
| Jul 3, 6:12 PM CDT | Areal Flood Advisory | OUN | Ellis, Harper, Woods, Woodward | 3 hr |
| Jul 3, 6:17 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Blaine, Dewey, Major, Woods, Woodward | 73 min |
| Jul 3, 6:21 PM CDT | Special Weather Statement | OUN | Roger Mills | 24 min |
| Jul 3, 6:29 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 61 min |
| Jul 3, 6:50 PM CDT | Special Weather Statement | OUN | Blaine, Custer | 40 min |
| Jul 3, 6:53 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major | 67 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.